Alert archive / Nebraska / Heat Advisories in 2021
Heat Advisory 5, NWS North Platte, NE
NWS North Platte, NE issued this heat advisory at Jul 5, 2021, 10:41 AM CDT for Boyd County, Holt County, Nebraska. It took effect at Jul 5, 2021, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2021, 10:41 AM CDT (15:41 UTC)
- In effect from
- Jul 5, 2021, 12:00 PM CDT
- Expired
- Jul 5, 2021, 7:30 PM CDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Holt County, NE
The radar
The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
875 WWUS73 KLBF 051541 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 1041 AM CDT Mon Jul 5 2021 NEZ007-010-052345- /O.NEW.KLBF.HT.Y.0005.210705T1700Z-210706T0100Z/ Boyd-Holt- Including the cities of Spencer, Butte, Lynch, Oneill, and Atkinson 1041 AM CDT Mon Jul 5 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 101 expected. * WHERE...Boyd and Holt Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMJ
1 follow-up statement
877 WWUS73 KLBF 060030 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 730 PM CDT Mon Jul 5 2021 NEZ007-010-060130- /O.CAN.KLBF.HT.Y.0005.000000T0000Z-210706T0100Z/ Boyd-Holt- Including the cities of Spencer, Butte, Lynch, Oneill, and Atkinson 730 PM CDT Mon Jul 5 2021 ...HEAT ADVISORY IS CANCELLED... Cool air has rushed into the area from nearby thunderstorms in South Dakota, which pushed temperatures into the 70s and allowed the Heat Advisory to be cancelled. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this heat advisory went out at Jul 5, 6:33 AM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 5, 6:33 AM CDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service North Platte NE 633 AM CDT Mon Jul 5 2021 .SHORT TERM...(Today through Tuesday) Issued at 338 AM CDT Mon Jul 5 2021 The main concern in the short term will be temperatures and thunderstorm chances for Monday and Tuesday. Thunderstorms chances on Monday continue to decrease as it looks like the better area for thunderstorm development will be across South Dakota, however did keep chances across northern Nebraska, along the border where an isolated thunderstorm may move into the area in the afternoon and evening. Temperatures for today will be hot with 850 temps ranging from 25 to 27 degrees. Hottest temperatures will be across north central Nebraska where highs reach the upper 90s. However, did not see any need to issue any sort of heat advisory as heat indices will remain below the criteria as the combination of humidity and air temperatures will not exceed the upper 90s for heat index values. An upper level trof moves through Monday night into early Tuesday. Shower and thunderstorm chances increase and become more widespread after midnight. There is also the potential for some heavy rainfall to occur with the showers and thunderstorms, with rainfall amounts greater than a quarter inch to near half an inch across southwest Nebraska into portions of central Nebraska. A potential of near 0.75 inches is possible across Garfield and Wheeler counties. Most models seem to be in agreement of PWAT values greater than an inch will be possible across the entire forecast area, with a few models showing a narrow corridor of PWATs near 2 inches across the extreme eastern portion of the forecast area, thus there could be the potential that qpf values may need to be increased in later forecast. As for temperatures on Tuesday, did lower temperatures as the combination of the frontal boundary and rainfall should keep temperatures on the cooler side. The SREF, GFS and NAM all hint at cooler 850 temps moving in during daytime heating with 850 temps dropping to around 14 to 15 degrees, thus lowered temperature into the lower to mid 80s. .LONG TERM...(Tuesday night through Sunday) Issued at 338 AM CDT Mon Jul 5 2021 Beyond Tuesday the weather pattern becomes less active for Wednesday and Thursday with drier conditions expected. Mild near normal temperatures are expected on Wednesday, however on Thursday 850 temps across western Nebraska will reach near 26 to 27 degrees, with sfc temps reaching the mid 90s. However the hot temperatures will be short lived as another front will move through the area on Thursday night into Friday, bringing cooler temperatures and the next chance for thunderstorms. Temperatures remain mild into the weekend. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 620 AM CDT Mon Jul 5 2021 Expect VFR conditions at KLBF through this valid period. There will be some shallow ground fog in the vicinity of the airfield for the first hour or so after issuance but do not expect impacts to aircraft operations so will not include in the TAF. For KVTN, expect VFR conditions through this morning. Developing thunderstorms will be in the vicinity of the airfield by early this afternoon and persist into early tonight. Expected coverage will not be great enough to include in the TAF but anticipate sub VFR conditions and gusty winds with any storms. Convection looks to disperse by Midnight but will see a resurgence accompanied by MVFR cigs just after this valid period. Expect wind gusts to around 20kt this afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...MBS
Hazardous weather outlook, Jul 5, 4:38 AM CDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 438 AM CDT Mon Jul 5 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-061000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 438 AM CDT Mon Jul 5 2021 /338 AM MDT Mon Jul 5 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Isolated thunderstorms with large hail, damaging winds, locally heavy rainfall, and frequent lightning are possible this afternoon and evening, mainly across the Nebraska panhandle and near the South Dakota border. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Thunderstorms with large hail, damaging winds, and locally heavy rainfall are possible across portions of central and eastern Nebraska Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Heat Advisories in Nebraska, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.